Alert archive / North Carolina / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 84, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Jun 28, 2013, 7:17 PM EDT for Harnett County, Johnston County, Wake County, North Carolina. It was in force for 58 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 28, 2013, 7:17 PM EDT (23:17 UTC)
- Expired
- Jun 28, 2013, 8:15 PM EDT
- In force
- 58 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
Counties Harnett County, NC, Johnston County, NC, Wake County, NC
The radar
The Raleigh/Durham radar (KRAX), 20 km from the middle of the area, began a volume at 23:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 28, 8:10 PM EDT | TSTM WND DMG | 5 Sw Princeton, NC | TREES DOWN AT BROGDEN AND WOODARD ROADS... TIME ESTIMATED BY RADAR |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 28, 2:51 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 11.3 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -251 J/kg
- Mixed-layer LCL
- 1538 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
164
WUUS52 KRAH 282317
SVRRAH
NCC085-101-183-290015-
/O.NEW.KRAH.SV.W.0084.130628T2317Z-130629T0015Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
717 PM EDT FRI JUN 28 2013
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN WAKE COUNTY IN CENTRAL NORTH CAROLINA
JOHNSTON COUNTY IN CENTRAL NORTH CAROLINA
NORTHERN HARNETT COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 815 PM EDT
* AT 717 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM OVER DUNCAN...OR 12 MILES NORTHWEST OF
LILLINGTON...MOVING EAST AT 40 MPH. WINDS TO 60 MPH ARE LIKELY WITH
THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
FUQUAY-VARINA...
ANGIER...
COATS CROSSROADS...
FOUR OAKS...
SMITHFIELD...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.
&&
LAT...LON 3542 7816 3535 7816 3533 7826 3528 7831
3526 7841 3526 7849 3531 7854 3534 7853
3544 7902 3558 7892 3560 7896 3565 7898
3566 7852 3581 7827 3575 7824 3571 7817
3561 7813 3559 7807
TIME...MOT...LOC 2317Z 275DEG 34KT 3555 7885
$$
PWB2 follow-up statements
924
WWUS52 KRAH 282333
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
733 PM EDT FRI JUN 28 2013
NCC085-101-183-290015-
/O.CON.KRAH.SV.W.0084.000000T0000Z-130629T0015Z/
WAKE NC-JOHNSTON NC-HARNETT NC-
733 PM EDT FRI JUN 28 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM EDT
FOR NORTHERN HARNETT...JOHNSTON AND SOUTH CENTRAL WAKE COUNTIES...
AT 733 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR
ANGIER...OR 11 MILES NORTHEAST OF LILLINGTON...MOVING EAST AT 40 MPH.
LOCATIONS IN THE PATH OF THE STORM INCLUDE... COATS CROSSROADS...
BENSON...CLAYTON...FOUR OAKS...FLOWERS...SMITHFIELD...EMIT...SELMA...
PINE LEVEL...MICRO...PRINCETON AND KENLY.
THIS INCLUDES INTERSTATE 40 BETWEEN EXITS 312 AND 334.
THIS INCLUDES INTERSTATE 95 BETWEEN EXITS 79 AND 107.
STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED.
WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED TO YOUR LOCAL LAW ENFORCEMENT AGENCY. THEY WILL RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
LAT...LON 3542 7816 3535 7816 3533 7826 3528 7831
3526 7841 3526 7849 3531 7854 3534 7853
3544 7902 3553 7886 3561 7883 3565 7875
3566 7852 3581 7827 3575 7824 3571 7817
3561 7813 3559 7807
TIME...MOT...LOC 2333Z 275DEG 34KT 3554 7866
$$
PWB650
WWUS52 KRAH 282347
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
747 PM EDT FRI JUN 28 2013
NCC085-101-183-282357-
/O.CAN.KRAH.SV.W.0084.000000T0000Z-130629T0015Z/
WAKE NC-JOHNSTON NC-HARNETT NC-
747 PM EDT FRI JUN 28 2013
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN HARNETT...JOHNSTON
AND SOUTH CENTRAL WAKE COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND THE WARNING IS
NO LONGER IN EFFECT.
IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE REPORT TO YOUR LOCAL LAW ENFORCEMENT AGENCY. THEY WILL
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN RALEIGH.
LAT...LON 3542 7816 3535 7816 3533 7826 3528 7831
3526 7841 3526 7849 3531 7854 3534 7853
3544 7902 3553 7886 3561 7883 3565 7875
3566 7852 3581 7827 3575 7824 3571 7817
3561 7813 3559 7807
TIME...MOT...LOC 2347Z 275DEG 34KT 3543 7851
$$
PWBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 3:00 PM EDT, 4 hours 17 minutes earlier.
Area forecast discussion, Jun 28, 3:00 PM EDT, 4 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 300 PM EDT FRI JUN 28 2013 .SYNOPSIS... A WARM AND HUMID AIR MASS COMBINED WITH A PERSISTENT TROUGH OF LOW PRESSURE OVER THE REGION WILL RESULT IN A GOOD CHANCE OF SHOWERS AND THUNDERSTORMS EACH DAY THROUGH EARLY NEXT WEEK. && .NEAR TERM /THROUGH SATURDAY NIGHT/... AS OF 245 PM FRIDAY... THROUGH TONIGHT: LITTLE DOUBT THAT MOST IF NOT ALL OF THE AREA WILL SEE SHOWERS/STORMS IN THE NEXT 18 HOURS. ACCORDING TO CURRENT MESOANALYSES WE CONTINUE TO DESTABILIZE WITH MLCAPE ALREADY UP TO 1500-2500 J/KG AND MUCAPE AROUND 3000 J/KG. A BROKEN LINE OF SHOWERS AND STORMS HAS FORMED OVER SOUTH-CENTRAL AND SW VA INTO THE NC MOUNTAINS... AND THIS CONVECTION IS ON TRACK TO DROP ESE THROUGH CENTRAL NC FROM MID AFTERNOON THROUGH THE EVENING. AS EXPECTED... DEEP LAYER SHEAR CONTINUES TO IMPROVE TO 30-35 KTS... SUPPORTIVE OF ORGANIZED CONVECTION... PARTICULARLY AS THIS INCOMING LINE FEEDS ON A HIGHLY MOIST AND BUOYANT BOUNDARY LAYER WITH TEMPS NEAR 90 (THANKS TO PLENTY OF HEATING THUS FAR) AND DEW POINTS IN THE LOW-MID 70S. EXPECT CONVECTION TO BECOME MORE NUMEROUS AND STRENGTHEN AS IT TAPS INTO THIS JUICIER AIR ALONG AND EAST OF THE HIGHWAY 1 CORRIDOR. RECENT HRRR RUNS DEPICTED THIS SCENARIO FAIRLY WELL... BRINGING SCATTERED STORMS INTO THE TRIAD TOWARD 19-20Z WHICH THEN CONGEAL INTO AN ORGANIZED BAND OF STORM CLUSTERS HEADING EASTWARD THROUGH 04Z. STILL APPEARS THAT SEVERE WIND GUSTS WILL BE THE BIGGEST SEVERE THREAT LATE TODAY INTO TONIGHT GIVEN THAT WE HAVE SOME DRIER AIR NOT FAR OFF THE SURFACE AND DECENT D-CAPE AT OR OVER 800 J/KG. THE -10C TO -30C CAPE IS NOT ESPECIALLY LARGE BUT HAS RISEN A BIT IN RECENT HOURS TO NEAR 500 J/KG EAST OF THE HIGHER TERRAIN... THUS LARGE HAIL REMAINS POSSIBLE BUT IS A SECONDARY THREAT. WILL CONTINUE TO TREND POPS DOWN AND OUT GRADUALLY WEST TO EAST AFTER MIDNIGHT WITH LOSS OF HEATING. FOG/STRATUS HAS BEEN TOUGH TO FORECAST THE LAST FEW DAYS BUT WILL LEAN TOWARD PERSISTENCE... WITH BETTER COVERAGE EAST OF HIGHWAY 1 WITHIN A VERY LIGHT SW FLOW. FOR SATURDAY/SATURDAY NIGHT: CONTINUED WARM... DAMP... AND HUMID. WE'LL REMAIN BENEATH CLIMATOLOGICALLY FAST CYCLONIC MID LEVEL FLOW HEADING INTO THE WEEKEND. MODELS SHOW THE SURFACE TROUGH SHIFTING TO THE COASTAL PLAIN SATURDAY MORNING WITH MARKEDLY LOWER SURFACE THETA-E VALUES PUSHING INTO THE WRN FORECAST AREA. EXPECT TO SEE SOME LINGERING PATCHY SHOWERS ALONG WITH AREAS OF STRATUS OVER THE COASTAL PLAIN SATURDAY MORNING... BUT WEAK TO ABSENT DYNAMIC FORCING FOR ASCENT AND TYPICALLY LOWER INSTABILITY AND LINGERING CINH THAT TIME OF DAY WILL LIMIT COVERAGE/STRENGTH OF ANY CONVECTION DURING THE MORNING... AND THE WRN PIEDMONT SHOULD REMAIN DRY THROUGH MIDDAY. WITH THE INJECTION OF ENERGY DOWN ITS WEST SIDE... THE MID LEVEL TROUGH IS EXPECTED TO DIG STRONGLY DOWN LAKE MICHIGAN INTO IN AND THE WRN OH VALLEY THROUGH SATURDAY NIGHT... CAUSING A BACKING OF MID LEVEL WINDS OVER NC TO A MORE SOUTHERLY DIRECTION AND A GRADUAL STRENGTHENING AND BUILDING OF THE ATLANTIC ANTICYCLONE WESTWARD TOWARD COASTAL NC. THIS WILL EFFECTIVELY LEAD TO DISSIPATION OF THE ERN NC SURFACE TROUGH WHILE THE MORE SUBSTANTIAL FRONTAL ZONE STRENGTHENS TO OUR WEST AND HIGH PW VALUES REBOUND BACK WESTWARD THROUGH CENTRAL NC WITH AN ATTENDING RESURGENCE OF HIGHER 850 MB THETA-E. THE NAM/GFS HANDLE THEIR PRECIP FIELDS DIFFERENTLY WITH THE NAM HOLDING WIDESPREAD CONVECTION TO OUR EAST AND WEST UNTIL VERY LATE SATURDAY NIGHT... WHILE THE GFS DEVELOPS CONVECTION WITH HEATING SATURDAY AFTERNOON ESPECIALLY ALONG THE HIGHWAY 1 CORRIDOR... WHICH THEN PERSISTS THROUGH THE NIGHT AS THE 2+ INCH PRECIP WATER VALUES SPREAD FROM THE COAST WESTWARD THROUGH ALL OF CENTRAL NC. THE GFS'S PATTERN LOOKS TO BE A MORE REASONABLE SCENARIO... WITH MORE SCATTERED DISCRETE CELLS IN THE FAR WRN PIEDMONT (WHERE SURFACE DEW POINTS AND HENCE INSTABILITY WILL LIKELY BE A BIT LOWER) TRENDING TO NUMEROUS CLUSTERS OF MULTICELLS ROUGHLY EAST OF A LINE FROM ROXBORO TO SILER CITY TO WADESBORO (ATTENDING THE GREATER INSTABILITY AND PW). THE BACKED STEERING FLOW AND EXPECTED ORIENTATION OF CONVECTIVE BANDS WILL BRING ABOUT A CONCERN FOR TRAINING ECHOES AND LOCALIZED URBAN AND STREET FLOODING AND SWOLLEN CREEKS STARTING SATURDAY... ESPECIALLY CONSIDERING THE IMPROVING UPPER DIVERGENCE OVER CENTRAL/ERN NC IN THE RIGHT ENTRANCE REGION OF THE SOUTHERLY JET TO OUR NNW. AFTER MUCH COORDINATION AND DISCUSSION... WILL NOT GO WITH A FLASH FLOOD WATCH AS YET... AS WIDESPREAD HEAVY RAIN HAS YET TO MATERIALIZE IN THE ERN PIEDMONT/SANDHILLS/COASTAL PLAIN WHERE THE MORE SANDY SOIL AND FLATTER TERRAIN RESULTS IN SLOWER RUNOFF... BUT URBAN AREAS WILL REMAIN VULNERABLE TO SOME FLOODING. WE WILL CONTINUE TO RE-EVALUATE AND CONSIDER THIS RISK AS WE HEAD THROUGH THE WEEKEND. WILL HAVE A GOOD CHANCE OF SHOWERS/STORMS WEST SATURDAY AFTERNOON/NIGHT WITH LIKELY POPS ALONG/EAST OF THE AFOREMENTIONED LINE COVERING THE CENTRAL/ERN CWA. DEEP LAYER SHEAR IS NOT TREMENDOUS BUT DOES IMPROVE FURTHER TO 25-35 KTS... ALTHOUGH MODEL MLCAPE VALUES ONLY PEAK AT 800-1500 J/KG SATURDAY AFTERNOON ALONG/EAST OF HIGHWAY 1... SUGGESTING PERHAPS A MORE MOIST-ADIABATIC PROFILE THAN WE'VE SEEN LATELY. POTENTIALLY WEAKER UPDRAFTS ESPECIALLY ALOFT COULD LOWER THE RISK OF SEVERE STORMS... BUT AGAIN THE DEEP WARM LAYER (LCL TO FREEZING DEPTH NEAR 4 KM) AND PW NEAR 2 INCHES (WHICH IS NEARLY 2 STANDARD DEVIATIONS ABOVE NORMAL) SUPPORT A HEAVY RAIN THREAT WITH WARM RAIN PROCESSES DOMINATING. HIGHS 87-91. LOWS 68-72. -GIH && .SHORT TERM /SUNDAY AND SUNDAY NIGHT/... AS OF 245 PM FRIDAY... THE WELL-ADVERTISED DEVELOPING TROUGH ALOFT WILL HAVE BECOME STRONGLY AMPLIFIED AND ESTABLISHED OVER THE TN VALLEY THIS PERIOD...BETWEEN A PAIR OF ANOMALOUSLY STRONG RIDGES OVER WESTERN N. AMERICA AND THE WESTERN N. ATLANTIC. WHILE LOW LEVEL CONVERGENCE IN ASSOCIATION WITH A LEE TROUGH/WEAK FRONT WILL HAVE DIMINISHED FROM PREVIOUS DAYS...THE PATTERN OF PERTURBED SW TO SSW DEEP LAYER FLOW WILL DRIVE NUMEROUS TO WIDESPREAD SHOWERS/STORMS...AMIDST A DEEP MOIST AXIS CHARACTERIZED BY PRECIPITABLE WATER VALUES AROUND TWO INCHES...SUNDAY AND LIKELY THROUGHOUT SUNDAY NIGHT. DEEP LAYER SHEAR ON THE ORDER OF 25-30 KTS...TO PERHAPS 35 KTS OVER THE NW PIEDMONT...WILL SUPPORT PRIMARILY MULTI-CELL BANDS CAPABLE OF PRODUCING WET MICROBURSTS...AND TO A GREATER EXTENT LOCALIZED FLOODING OWING THE ANOMALOUSLY HIGH PW/S. HIGHS GENERALLY IN THE MID 80S...AND LOWER 70S FOR LOWS. && .LONG TERM /MONDAY THROUGH FRIDAY/... AS OF 255 PM FRIDAY... CONTINUED...IF NOT INCREASINGLY...WET. THE LARGE SCALE RIDGE/TROUGH/RIDGE CONFIGURATION ACROSS NOAM WILL GRADUALLY RETROGRESS...WITH THE TROUGH DRIFTING WESTWARD INTO THE MS VALLEY...THROUGH MID-LATE WEEK. THE PRESENCE AND PERSISTENCE OF THE TROUGH WILL KEEP MUCH OF THE EASTERN US...INCLUDING CENTRAL NC...IN A PATTERN OF PERTURBED AND DEEPLY MOIST SW TO SSW FLOW ALOFT - FAVORABLE FOR ABOVE AVERAGE PRECIPITATION CHANCES...PARTICULARLY THROUGH WEDNESDAY. THE PROLONGED STORMY PERIOD WILL FAVOR AN INCREASING RISK OF FLOODING WITH EACH DAY THAT PASSES...WITH OTHERWISE AN OCCASIONAL PRECIPITATION-LOADED WET MICROBURST FROM LOOSELY ORGANIZED MULTI-CELL STORM MODES DRIVEN BY GENERALLY 20-25 KTS OF MID LEVEL FLOW. ASIDE FROM THE 00Z/28TH ECMWF...THE CONSENSUS OF MEDIUM RANGE GUIDANCE...INCLUDING THE 00Z ECMWF ENSEMBLE MEAN...INDICATES THE PATTERN RETROGRESSION WILL ALLOW THE WESTERN ATLANTIC SUB-TROPICAL RIDGING TO EXPAND WESTWARD SUFFICIENTLY TO LESSEN PRECIPITATION CHANCES/COVERAGE - FROM NUMEROUS/WIDESPREAD TO SCATTERED - OVER EASTERN NC...INCLUDING THE RAH COASTAL PLAIN...BY MID TO LATE WEEK. HIGHS MOSTLY IN THE MIDDLE 80S...WITH LOWS 70 TO 75. && .AVIATION /18Z THURSDAY THROUGH WEDNESDAY/... AS OF 135 PM FRIDAY... THIS MORNING'S IFR STRATUS AFFECTING RDU/RWI/FAY HAS SHIFTED EASTWARD AND MIXED OUT... AND VFR CONDITIONS WILL DOMINATE THIS AFTERNOON. BUT WE REMAIN IN A WARM... HUMID... AND UNSETTLED PATTERN OVER CENTRAL NC... WITH A HIGH PROBABILITY OF STORMS PARTICULARLY AT RDU/RWI/FAY MID-LATE AFTERNOON THROUGH TONIGHT. LOCAL TORRENTIAL DOWNPOURS WITH BRIEF IFR/LIFR CONDITIONS ARE POSSIBLE WITH THESE SHOWERS AND STORMS... ALONG WITH THE POTENTIAL FOR SURFACE WIND GUSTS OVER 40 MPH. SCATTERED STORMS ARE EXPECTED NEAR INT/GSO AFTER 19Z... SPREADING EASTWARD TOWARD RDU/RWI/FAY AFTER 21Z AND BECOMING NUMEROUS. STORM CHANCES WILL PERSIST IN LATE EVENING AT RDU/RWI/FAY... TAPERING TO LIGHTER AND MORE PATCHY SHOWERS LATE TONIGHT. BASED ON THE PERSISTENCE OF THIS PATTERN... AREAS OF IFR/LIFR STRATUS ARE POSSIBLE AFTER 07Z TONIGHT AT RDU/RWI/FAY... BUT ONCE AGAIN THE MODELS ARE PRESENTING CONFLICTING GUIDANCE REGARDING THIS THREAT... SO CONFIDENCE IN OCCURRENCE OF A PREDOMINANT IFR/LIFR CIG IS LOW. ANY SUCH STRATUS WOULD LIFT BY 14Z SATURDAY MORNING... AND VFR CONDITIONS WOULD THEN HOLD THROUGH 18Z. LOOKING BEYOND 18Z SATURDAY... SHOWERS/STORMS AND ATTENDANT MVFR OR IFR CONDITIONS ARE EXPECTED TO BECOME MORE NUMEROUS SATURDAY AFTERNOON INTO THE NIGHT... SO EXPECT INCREASINGLY POTENTIAL FOR ADVERSE AVIATION CONDITIONS... ESPECIALLY AT RDU/RWI/FAY. WITH MINIMAL CHANGE IN THE OVERALL PATTERN OVER THE CONUS... THE RISK FOR DAILY NUMEROUS SUB-VFR SHOWERS AND STORMS (PRIMARILY FROM MID AFTERNOON THROUGH MIDNIGHT) AND SHALLOW EARLY-MORNING IFR STRATUS IS EXPECTED TO PERSIST INTO THE MIDDLE OF NEXT WEEK. -GIH && .EQUIPMENT... KRAX WSR-88D IS BACK IN OPERATIONAL SERVICE. && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...HARTFIELD NEAR TERM...HARTFIELD SHORT TERM...MWS LONG TERM...MWS AVIATION...HARTFIELD
Hazardous weather outlook, Jun 28, 6:59 PM EDT, 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 659 PM EDT FRI JUN 28 2013 NCZ007>009-021>025-038-039-292300- PERSON-GRANVILLE-VANCE-FORSYTH-GUILFORD-ALAMANCE-ORANGE-DURHAM- DAVIDSON-RANDOLPH- 659 PM EDT FRI JUN 28 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THROUGH TONIGHT. SCATTERED...SUB-SEVERE SHOWERS AND THUNDERSTORMS ARE EXPECTED TO REDEVELOP LATE THIS EVENING INTO THE OVERNIGHT HOURS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SCATTERED TO NUMEROUS THUNDERSTORMS WITH HEAVY DOWNPOURS WILL OCCUR EACH AFTERNOON AND EVENING THROUGH THE MIDDLE OF NEXT WEEK. DUE TO THE PERSISTENT WET PATTERN...THE RISK OF FLOODING WILL INCREASE AND REMAIN ELEVATED THROUGH THURSDAY. IN ADDITION... THERE WILL BE THE POSSIBILITY OF SOME ISOLATED SEVERE STORMS EACH DAY. NCZ010-011-026>028-040-041-043-292300- WARREN-HALIFAX-FRANKLIN-NASH-EDGECOMBE-CHATHAM-WAKE-WILSON- 659 PM EDT FRI JUN 28 2013 ...SEVERE THUNDERSTORM WATCH 388 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THROUGH TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SCATTERED TO NUMEROUS THUNDERSTORMS WITH HEAVY DOWNPOURS WILL OCCUR EACH AFTERNOON AND EVENING THROUGH THE MIDDLE OF NEXT WEEK. DUE TO THE PERSISTENT WET PATTERN...THE RISK OF FLOODING WILL INCREASE AND REMAIN ELEVATED THROUGH THURSDAY. IN ADDITION... THERE WILL BE THE POSSIBILITY OF SOME ISOLATED SEVERE STORMS EACH DAY. NCZ042-073>078-083>086-088-089-292300- JOHNSTON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-RICHMOND- SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 659 PM EDT FRI JUN 28 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THROUGH TONIGHT. A LINE OF SHOWERS AND THUNDERSTORMS WILL MOVE EASTWARD ACROSS THE AREA THROUGH 10 PM. WIDESPREAD WIND GUSTS OF 30 TO 40 MPH WILL OCCUR WITH THE PASSAGE OF THIS LINE...WITH GUSTS AS HIGH AS 50 OR 60 MPH ON AN ISOLATED BASIS IN THE STRONGEST STORMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SCATTERED TO NUMEROUS THUNDERSTORMS WITH HEAVY DOWNPOURS WILL OCCUR EACH AFTERNOON AND EVENING THROUGH THE MIDDLE OF NEXT WEEK. DUE TO THE PERSISTENT WET PATTERN...THE RISK OF FLOODING WILL INCREASE AND REMAIN ELEVATED THROUGH THURSDAY. IN ADDITION... THERE WILL BE THE POSSIBILITY OF SOME ISOLATED SEVERE STORMS EACH DAY.
In the hours before
Local storm report, Jun 28, 6:52 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
652 PM EDT FRI JUN 28 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM TSTM WND DMG 1 ESE HENDERSON 36.32N 78.39W
06/28/2013 VANCE NC 911 CALL CENTER
POWER LINE DOWN... TIME ESTIMATED BY RADAR
&&
EVENT NUMBER RAH1300770
SECLocal storm report, Jun 28, 6:56 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
656 PM EDT FRI JUN 28 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0457 PM TSTM WND DMG 4 ENE JAMESTOWN 36.01N 79.88W
06/28/2013 GUILFORD NC TRAINED SPOTTER
TREE DOWN ON A HOUSE... SEVERAL OTHERS DOWN ALONG WAYNE
ROAD... TIME ESTIMATED BY RADAR
&&
EVENT NUMBER RAH1300771
SECLocal storm report, Jun 28, 7:00 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
700 PM EDT FRI JUN 28 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM TSTM WND DMG 6 NNW BYNUM 35.85N 79.21W
06/28/2013 CHATHAM NC 911 CALL CENTER
TREE DOWN ON CHICKEN BRIDGE RD NEAR CRAWFORD DAIRY RD
&&
EVENT NUMBER RAH1300772
22Special weather statement, Jun 28, 7:02 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
702 PM EDT FRI JUN 28 2013
NCZ011-026>028-041>043-077-078-290000-
EDGECOMBE-FRANKLIN-HALIFAX-HARNETT-JOHNSTON-NASH-WAKE-WAYNE-WILSON-
702 PM EDT FRI JUN 28 2013
...STRONG THUNDERSTORMS WILL MOVE ACROSS HARNETT...WAYNE...
JOHNSTON...NASH...WILSON...WAKE...HALIFAX...FRANKLIN AND EDGECOMBE
COUNTIES THROUGH 800 PM EDT...
AT 701 PM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM ROANOKE RAPIDS TO 12 MILES
WEST OF TIMBERLAKE...OR ALONG A LINE EXTENDING FROM ROANOKE RAPIDS TO
12 MILES SOUTH OF SANFORD...MOVING EAST AT 35 MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE BUT ARE NOT LIMITED
TO...PILOT...HALIFAX...RED OAK...ENFIELD...DORTCHES...AND TILLERY.
HAZARDS INCLUDE...
GUSTY WINDS UP TO 45 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
THIS INCLUDES INTERSTATE 40 BETWEEN EXITS 312 AND 334...AND
INTERSTATE 95 BETWEEN EXITS 70 AND 173.
WIND GUSTS AS HIGH AS 45 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS
AND BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND
OTHER LIGHT OUTDOOR OBJECTS. LOCALLY HEAVY RAIN WILL QUICKLY REDUCE
VISIBILITY AND RESULT IN PONDING OF WATER ON ROADWAYS. DRIVERS ARE
URGED TO SLOW DOWN AND USE EXTRA CAUTION TO AVOID HYDROPLANING.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
FRIDAY EVENING FOR CENTRAL NORTH CAROLINA.
&&
LAT...LON 3608 7731 3600 7740 3584 7735 3568 7770
3549 7792 3534 7820 3526 7841 3531 7855
3525 7862 3527 7879 3519 7908 3647 7766
3641 7754 3635 7758 3631 7756 3633 7744
3622 7738 3616 7726 3611 7723
TIME...MOT...LOC 2301Z 276DEG 31KT 3641 7766 3529 7913
VINCENTLocal storm report, Jun 28, 7:04 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
704 PM EDT FRI JUN 28 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0629 PM TSTM WND DMG 3 ESE GOLDSTON 35.57N 79.29W
06/28/2013 CHATHAM NC 911 CALL CENTER
TREE DOWN ON ST LUKES CHURCH RD NEAR BAKER RD
&&
EVENT NUMBER RAH1300773
22Local storm report, Jun 28, 7:06 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
706 PM EDT FRI JUN 28 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM TSTM WND DMG 2 WSW GOLDSTON 35.58N 79.36W
06/28/2013 CHATHAM NC 911 CALL CENTER
TREE DOWN ON GOLDSTON-GLENDON RD NEAR SANDY DOWDY RD
&&
EVENT NUMBER RAH1300774
22The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 8:08 PM EDT | Special Weather Statement | RAH | Montgomery, Stanly | 37 min |
| Jun 27, 8:14 PM EDT | Special Weather Statement | RAH | Warren | 61 min |
| Jun 27, 8:21 PM EDT | Special Weather Statement | RAH | Orange | 54 min |
| Jun 27, 8:49 PM EDT | Special Weather Statement | RAH | Anson, Montgomery, Moore, Richmond | 56 min |
| Jun 27, 9:47 PM EDT | Special Weather Statement | RAH | Anson | 58 min |
| Jun 27, 10:06 PM EDT | Special Weather Statement | RAH | Lee | 54 min |
| Jun 27, 10:35 PM EDT | Special Weather Statement | RAH | Hoke, Scotland | 40 min |
| Jun 27, 10:36 PM EDT | Special Weather Statement | RAH | Anson | 54 min |
| Jun 28, 12:52 AM EDT | Special Weather Statement | RAH | Sampson | 53 min |
| Jun 28, 4:12 PM EDT | Special Weather Statement | RAH | Alamance | 48 min |
| Jun 28, 4:25 PM EDT | Special Weather Statement | RAH | Guilford | 50 min |
| Jun 28, 4:32 PM EDT | Severe Thunderstorm Warning | RAH | Davidson, Forsyth, Guilford, Randolph | 43 min |
| Jun 28, 4:47 PM EDT | Special Weather Statement | RAH | Davidson, Randolph | 43 min |
| Jun 28, 4:58 PM EDT | Severe Thunderstorm Warning | RAH | Alamance, Guilford, Orange, Person, Randolph | 62 min |
| Jun 28, 5:23 PM EDT | Special Weather Statement | RAH | Montgomery, Stanly | 67 min |
| Jun 28, 5:28 PM EDT | Severe Thunderstorm Warning | RAH | Durham, Granville, Orange, Vance | 62 min |
| Jun 28, 5:46 PM EDT | Severe Thunderstorm Warning | RAH | Montgomery, Randolph, Stanly | 59 min |
| Jun 28, 5:50 PM EDT | Severe Thunderstorm Warning | RAH | Chatham | 55 min |
| Jun 28, 6:08 PM EDT | Severe Thunderstorm Warning | RAH | Franklin, Wake, Warren | 52 min |
| Jun 28, 6:14 PM EDT | Special Weather Statement | RAH | Halifax | 31 min |
| Jun 28, 6:46 PM EDT | Special Weather Statement | RAH | Lee | 44 min |
| Jun 28, 7:02 PM EDT | Special Weather Statement | RAH | Edgecombe, Halifax, Harnett, Johnston, Nash, Wilson | 58 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.